Alert archive / Georgia / Flash Flood Warnings in 2024

Flash Flood Warning 121, NWS Tallahassee, FL

November 7, 2024Berrien County, Lanier County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Nov 7, 2024, 9:34 AM EST for Berrien County, Lanier County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2024, 9:34 AM EST (14:34 UTC)
Expired
Nov 7, 2024, 12:00 PM EST
In force
2 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Berrien County, GA, Lanier County, GA

The radar

The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2024-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2024-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

164 
WGUS52 KTAE 071434
FFWTAE
GAC019-173-071700-
/O.NEW.KTAE.FF.W.0121.241107T1434Z-241107T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
934 AM EST Thu Nov 7 2024

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Southeastern Berrien County in south central Georgia...
  Northern Lanier County in south central Georgia...

* Until noon EST.

* At 934 AM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Ray City, Meigs and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3110 8320 3115 8320 3120 8315 3122 8312
      3127 8307 3128 8304 3126 8304 3123 8305
      3122 8305 3121 8305 3120 8305 3118 8305
      3118 8297 3111 8297 3107 8306 3107 8309
      3105 8313 3105 8317 3108 8320

FLASH FLOOD...RADAR INDICATED

$$

BS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 6:47 AM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Nov 7, 6:47 AM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
647 AM EST Thu Nov 7 2024

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 322 AM EST Thu Nov 7 2024

The air mass will remain richly and unseasonably moist through
tonight, with low-level southeast flow continuing to reinforce
surface dewpoints in the lower 70s and PW values in excess of 2
inches. There will not be as much lift today to act on the
extremely moist air mass. The right entrance region of a jet
streak that aided lift yesterday is now moving northeast through
the Carolinas. The surface-based inverted trough will lose
definition and wash out.

So we will be more and more reliant on puny November thermal lift
to bubble of some showers through the day. Given how moist the air
mass is, the heaviest thunderstorms could produce 2 to 3+ inches
of rain beneath slow-moving cores. Given the sensitivity to
additional rain today over south-central Georgia, have kept the
Flood Watch going there today, while canceling it early further
west.

By this evening, the 500 mb high that got sidelined off to the
east yesterday will build a ridge back westward across the
forecast area. The first signs of a little mid-level drying will
arrive, as well as some subsidence beneath the returning ridge.
Therefore, rain chances will taper off tonight.

The boundary layer will remain a summerlike level of mugginess,
with dewpoints in the low-mid 70s.

The center of Hurricane Rafael will remain south of 25N. So Rafael
will have no effect on our weather today or beyond.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 322 AM EST Thu Nov 7 2024

Surface high pressure will move off the Northeast U.S. coast on
Saturday. This will result in a push of increased NE-E low-level
flow arriving on Saturday. This will start to push somewhat drier
air across the region on Saturday, though high 500 mb heights and
an air mass sourced off that Atlantic will still be warm and
moister than normal for November.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 322 AM EST Thu Nov 7 2024

The 500 mb ridge axis will push south of the area late this
weekend and early next week. After weeks of having the mid-
latitude westerlies well removed to the north, they will have a
chance to slowly spread equatorward. Gradual drying the air mass
is expected through the first half of next week, which will allow
nighttime temperatures to cool off a few degrees more each
successive night.

&&

.AVIATION...
(12Z TAFS)
Issued at 639 AM EST Thu Nov 7 2024

The line of showers and thunderstorms that had been impacting
terminals VLD and TLH early this morning has gradually fallen
apart over the last two hours. ALl that remains is light precip,
low cigs and low vsbys. Cigs will be slow to lift and it may not
be until the late morning or early afternoon when conditions
improve to MVFR/VFR across the region. Scattered showers are
possible this afternoon and into the evening. Expect conditions to
once again fall to MVFR or IFR tonight as the air mass remains
unseasonable moist causing lowered cigs and vsbys.

&&

.MARINE...
Issued at 322 AM EST Thu Nov 7 2024

At 4 AM EST, the center of Hurricane Rafael was located about 180
miles west of Key West, Florida. Rafael was moving to the
northwest at 12 mph. A turn to the west is expected later today.
Rafael will move over the southern Gulf of Mexico for the next
few days while weakening, staying well south of the waters. So
the main impact will be long- period swell spreading out from
Rafael. Otherwise through Monday, high pressure off to the
northeast will maintain easterly breezes.

&&

.FIRE WEATHER...
Issued at 322 AM EST Thu Nov 7 2024

Many districts picked up wetting rain on Wednesday and Wednesday.
Rain today will be more hit-and-miss, but where rain occurs, it
should amount to a wetting rain. Areas of poor afternoon
dispersion will still prevail today due to the effect of thicker
clouds and the prevalence of showers.

Beyond today, the air mass will remain unseasonably warm through
at least this weekend, and the air mass will retain near-
summerlike mugginess. Despite the warm temperatures, the lack of
wind and high humidity will limit fire weather concerns.

&&

.HYDROLOGY...
Issued at 322 AM EST Thu Nov 7 2024

Valdosta saw incredible rainfall amounts and a damaging flash
flood on Wednesday evening. Other parts of south Georgia also got
heavy rain.

QPF today is generally one inch or less, but local amounts of 2-3
inches will be possible beneath heavier thunderstorm cores.

Moving forward, those rains have lowered flash flood
guidance today, especially in areas east of U.S. Highway 19. Will
therefore continue the Flood Watch east of U.S. 19, but have
dropped it west of U.S. 19.

Heavy rain in the Withlacoochee basin forced a rapid rise from
local runoff at Skipper Bridge (near Valdosta). More water from
further upstream will come downstream and is forecast to push the
river into minor stage this evening.

Beyond this evening, little if any rain is forecast for the next
week. Additional flooding is not expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   84  70  83  69 /  50  40  10   0
Panama City   85  71  84  70 /  40  30  10   0
Dothan        84  70  82  68 /  50  20  20  10
Albany        82  70  81  67 /  60  20  10   0
Valdosta      84  70  84  68 /  60  30  10  10
Cross City    87  69  86  68 /  30  20   0   0
Apalachicola  81  72  79  71 /  30  30   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 6 PM EST this evening for FLZ018-019.

     High Rip Current Risk through late Sunday night for FLZ108-112-
     114-115.

     High Surf Advisory from 6 PM this evening to noon EST Friday for
     FLZ115.

GA...Flood Watch until 6 PM EST this evening for GAZ127>131-146>148-
     157>161.

AL...None.
GM...Small Craft Advisory from 1 PM EST /noon CST/ this afternoon to
     6 PM EST /5 PM CST/ Friday for GMZ770-772-775.

&&

NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...Oliver
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 7:23 PM ESTAreal Flood AdvisoryTAEBen Hill, Berrien, Irwin, Tift96 min
Nov 6, 7:47 PM ESTAreal Flood AdvisoryTAELee118 min
Nov 6, 8:16 PM ESTAreal Flood AdvisoryTAEBrooks, Lowndes8 min
Nov 6, 8:24 PM ESTFlash Flood WarningTAEBrooks, Lowndes11 hr
Nov 6, 8:56 PM ESTFlash Flood WarningTAEBen Hill, Berrien, Cook, Irwin, Tift6 hr
Nov 6, 9:43 PM ESTFlash Flood WarningTAELanier, Lowndes6 hr
Nov 6, 11:04 PM ESTFlash Flood Warning EmergencyCatastrophic damage threatTAELowndes4 hr
Nov 7, 12:54 AM ESTRiver Flood WarningTAEBrooks, Lowndes3 days
Nov 7, 1:46 AM ESTFlash Flood WarningTAEBrooks6 hr
Nov 7, 7:28 AM ESTAreal Flood WarningTAEBrooks, Lowndes4 hr
Nov 7, 9:14 AM ESTAreal Flood AdvisoryTAEBerrien, Lanier2 hr
Nov 7, 6:31 PM ESTFlash Flood WarningTAELowndes4 hr

Nearby

Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.